Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

7 years old suffering from stomach ache, headache and bronchial allergy. Any alternate treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi doc, my son who is 7 years old is suffering from stomach aches for the last one year which sometimes become very severe. They are accompanied with head aches sometimes again very severe. Please help as his health is suffering because of this and so has his studies. He's suffering from bronchial allergy since 1 year of age and was administered oral steroids a lot. Then I started homeopathic treatment which helped him with the allergic episodes. The stomach problem has been there for 5 years, but has become quite severe now and the pain is out of hand sometimes(both stomach and head)

Posted Mon, 3 Sep 2012 in Abdominal Pain
Answered by Dr. Rakesh Madhyastha 34 minutes later

Thanks for the query

I would like to know more about your son in order to come to a better conclusion

1. How often does he get these stomach aches? Does headache come first or stomach aches?
2. Where is the stomach does it pain? Above the umbilicus? Above and left, above and right, below umbilicus, below and right or below and left?
3. Is it related to food or passing stools?
4. Has it been investigated for? If yes please attach the reports
5. How long did he take oral steroids?

Please get back to me, I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: 7 years old suffering from stomach ache, headache and bronchial allergy. Any alternate treatment? 23 minutes later
1. For the past 6 months , stomach aches have been very prominent occurring at 4 to 5 times a week especially in the mornings, but they occur at any time also. For example he got up with an headache today with stomach ache following it.

2. The area is exactly at the centre near the naval area.

3. He passes stool 3 to 4 times a day. Sometimes the pain gets relieved after passing stool and sometimes it does not. Earlier around 5 months before, he used to have severe pain while having food and used to vomit the contents in between meals.

4. He has been investigated for
a. Wheat allergy which came out to be negative.
b. x XXXXXXX abdomen which showed mild fecal retention.
c. CBC which was fine

5. He takes them off and on as the episodes of allergy comes. Last he took them in the month of march when he last had an attack.
Answered by Dr. Rakesh Madhyastha 11 hours later

Thanks for replying in detail

Stomach aches 4-5 days a week is definitely a cause for concern and it needs to be evaluated for in detail. From the history you have given it looks like your child is suffering from small intestinal bacterial over growth. It needs to be treated with antibiotics, preferably a combination antibiotic like ciprofloxacin and tinidazole over a period of 15 days together 15 days to 1 month of probiotics like sporolac. But before that I would recommend you to consult a gastroenterologist for a colonoscopy to rule out any structural issues. X XXXXXXX abdomen is inadequate.
The headache seems like the part of the symptomatology and not a separate issue, it could also be due to hypoglycemia from eating less.

I hope I have answered your query, if you have any further ones I will be happy to get back.
I am sorry for the short delay in my reply, I just got back from the hospital

I wish your son good health

Above answer was peer-reviewed by
Follow-up: 7 years old suffering from stomach ache, headache and bronchial allergy. Any alternate treatment? 10 hours later
Dear doctor,
I did consult a peadiatrician gastroenterologist on this issue. He has diagnosed it as moderate fecal retention and constipation. He has prescribed syrup looz twice a day and a bowel wash every Sunday with PEGLEC powder. It's been three weeks and I don't see much change happening.
The doctor also ruled out the need of anything except a x XXXXXXX and said that this will work. Are there any kinds of food items I should avoid to not aggravate this problem. My mom in law tells me to avoid banana. But he loves it. Should I stop that for him.
Answered by Dr. Rakesh Madhyastha 2 hours later

Thanks for replying and clearing things out

The fact that he is passing loose stools several times a day rules out fecal retention and I also dont understand why he is receiving a drug used for constipation twice a day when he is passing loose stools.
I stand by my diagnosis made earlier and I strongly advice you to take a second opinion from a gastroenterologist ( need not be a pediatric one as all of them see pediatric cases as well).
Let him take 2 cups of curd everyday, avoid banana as told by mom in law and also let him eat salads. He should avoid spicy food and curries containing lots of spices.

I hope I have answered your query

Above answer was peer-reviewed by
Follow-up: 7 years old suffering from stomach ache, headache and bronchial allergy. Any alternate treatment? 1 hour later
Hello doctor,
I wouldn't say his stool is loose coz sometimes he has to put pressure to take it out. Once the first one is out then it's fine.
Also he does not eat salads. And he doesn't like curd made at home. Is it ok that I give him flavored curd by Nestlé.
Answered by Dr. Rakesh Madhyastha 10 hours later

You can give him flavoured yoghurt it is equally effective. If he doesnt eat salad please try giving him boiled veggies instead. There is no alternative to nutrition delivered by vegetables although you do get substitutes to add bulk to the stool called
Metamucil which is nothing but XXXXXXX you could try that instead of vegetables

I am again advising you to seek a second opinion from a Gastro enterologist not only because I am not convinced with the treatment given but also because his symptoms haven't regressed

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor